0.5mg TID is still a decent dose for someone without/small benzo
tolerance. As mentioned before meth
itself is able to increase anxiety, paranoia as well as trigger full blow panic attack
. 1.5mg of clonazepam in equal to 30mg of diazepam
Mates cat was a regular meth user for 3 months prior to his first panic attack. He would go though 1g in 2 days or so and usually smoke weed
on top of that. One day he was walking home, smoked a cone and he was sure he was having a heart attack. Random lady on the street called an ambulance as she the cat was sitting on bus stop bench, shaking, crying and wasn't really communicative. When the ambulance came his ECG came back normal with increased heart rate. By the time paramedics sorted cat out, the attack began to settle down and it was classified as a panic attack. When paramedics finished with the cat they said cat can go home as his probably fine, however, visiting a hospital to have a heart trace and blood work done as well as be seen by a doctor, would be in his best interest just in case. On advise of paramedics cat when to get checked out. Cat also had diazepam (10mgs) in his bloodstreem at the time of the event, however, cats benzo tolerance is quite high.
This was the worst experience in cats life. Feeling of impending doom he couldn't shake off, being sure his about to have a heart attack and a trip to hospital was enough to take the cat off meth for next 4 months. Since the event cat used meth twice without any side effects
. As cat doesn't like stimulants
much (with exception of molly
) he doesn't miss meth at all.
Also cat always though it is inadvisable to use strong stimulants while on beta blockers due to unopposed α-adrenergic receptors. The blockade of only beta receptors would further increase hypertension
, reduces coronary blood flow, ventricular function and cardiac output in general by leaving the alpha-adrenergic stimuli unopposed.
Also Beta blocker can produce increase in hypertension when discontinued without tampering the dosage down over a week or so.